Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Drugs A-Z List

Diseases & Conditions A-Z List

Herbs & Supplements

Medical Dictionary

Full Article

Popular Drugs

Popular Diseases & Conditions

Drugs reference index «Theraflu Warming Relief Nighttime Severe Cold Liquid»

Theraflu Warming Relief Nighttime Severe Cold Liquid
Theraflu Warming Relief Nighttime Severe Cold Liquid


Theraflu Warming Relief Nighttime Severe Cold Liquid

Generic Name: Acetaminophen/Diphenhydramine/Phenylephrine (a-SEET-a-MIN-oh-fen/DYE-fen-HYE-dra-meen/FEN-il-EF-rin)Brand Name: Theraflu Warming Relief Nighttime Severe Cold

Theraflu Warming Relief Nighttime Severe Cold Liquid is used for:

Relieving symptoms such as pain, cough, sinus congestion, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also used for other conditions as determined by your doctor.

Theraflu Warming Relief Nighttime Severe Cold Liquid is an analgesic, antihistamine, and decongestant combination. The analgesic works in the brain to help decrease pain. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages, which decreases stuffiness.

Do NOT use Theraflu Warming Relief Nighttime Severe Cold Liquid if:

  • you are allergic to any ingredient in Theraflu Warming Relief Nighttime Severe Cold Liquid
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Theraflu Warming Relief Nighttime Severe Cold Liquid:

Some medical conditions may interact with Theraflu Warming Relief Nighttime Severe Cold Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of asthma, lung problems (eg, chronic bronchitis, emphysema), trouble breathing when you sleep (apnea), adrenal gland problems (eg, adrenal gland tumor), heart problems, high blood pressure, diabetes, blood vessel problems, stroke, glaucoma, or risk of glaucoma
  • if you have a blockage in your stomach, bladder, or intestines or a history of ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; the blood disease porphyria; an overactive thyroid; severe kidney problems; liver problems; or trouble sleeping
  • if you have a persistent cough (eg, asthma, emphysema, or smoking) or a cough that occurs with a large amount of mucus
  • if you have a history or alcohol abuse or if you drink more than 3 alcohol-containing drinks per day
  • if you are taking other medicines that contain acetaminophen or diphenhydramine (including topical medicines) or if you are taking medicine for high blood pressure
  • if you are on a low-salt diet

Some MEDICINES MAY INTERACT with Theraflu Warming Relief Nighttime Severe Cold Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Anticoagulants (eg, warfarin) or isoniazid because the risk of bleeding or liver problems may be increased.
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Beta-blockers (eg, propranolol), catechol-o-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAOIs (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because they may increase the risk of Theraflu Warming Relief Nighttime Severe Cold Liquid's side effects
  • Bromocriptine or hydantoins (eg, phenytoin) because the risk of their side effects may be increased by Theraflu Warming Relief Nighttime Severe Cold Liquid
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Theraflu Warming Relief Nighttime Severe Cold Liquid

This may not be a complete list of all interactions that may occur. Ask your health care provider if Theraflu Warming Relief Nighttime Severe Cold Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Theraflu Warming Relief Nighttime Severe Cold Liquid:

Use Theraflu Warming Relief Nighttime Severe Cold Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Theraflu Warming Relief Nighttime Severe Cold Liquid by mouth with or without food.
  • Use the dosing cup that comes with Theraflu Warming Relief Nighttime Severe Cold Liquid to measure your dose. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Theraflu Warming Relief Nighttime Severe Cold Liquid and you are taking it regularly, take it as soon as possible. If several hours have passed or if it is nearing time for the next dose, do not double the dose to catch up, unless advised by your health care provider. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Theraflu Warming Relief Nighttime Severe Cold Liquid.

Important safety information:

  • Theraflu Warming Relief Nighttime Severe Cold Liquid may cause dizziness, drowsiness, or blurred vision. These effects may be worse if you take it with alcohol or certain medicines. Use Theraflu Warming Relief Nighttime Severe Cold Liquid with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Check with your doctor before you drink alcohol or use medicines that may cause drowsiness (eg, sleep aids, muscle relaxers) while you are using Theraflu Warming Relief Nighttime Severe Cold Liquid; it may add to their effects. Ask your pharmacist if you have questions about which medicines may cause drowsiness.
  • Do not take diet or appetite control medicines while you are taking Theraflu Warming Relief Nighttime Severe Cold Liquid without checking with you doctor.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid has acetaminophen, diphenhydramine, and phenylephrine in it. Before you start any new medicine, check the label to see if it has these or similar medicines in it too. If it does or if you are not sure, check with your doctor or pharmacist.
  • Do NOT take more than the recommended dose or use more often than recommended without checking with your doctor.
  • If your symptoms do not get better within 5 to 7 days or if they get worse, check with your doctor.
  • If you have a fever that becomes worse or lasts for more than 3 days, contact your doctor.
  • Contact your doctor if you have a sore throat that becomes severe, lasts for more than 2 days, or occurs with fever, headache, rash, nausea, or vomiting.
  • Contact your doctor if your cough comes back or occurs with fever, rash, or persistent headache.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid may cause you to become sunburned more easily. Avoid the sun, sunlamps, or tanning booths until you know how you react to Theraflu Warming Relief Nighttime Severe Cold Liquid. Use a sunscreen or wear protective clothing if you must be outside for more than a short time.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid may harm your liver. Your risk may be greater if you drink alcohol while you are using Theraflu Warming Relief Nighttime Severe Cold Liquid. Talk to your doctor before you take Theraflu Warming Relief Nighttime Severe Cold Liquid or other fever reducers if you drink more than 3 drinks with alcohol per day.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid may interfere with skin allergy tests. If you are scheduled for a skin test, talk to your doctor. You may need to stop taking Theraflu Warming Relief Nighttime Severe Cold Liquid for a few days before the tests.
  • Tell your doctor or dentist that you take Theraflu Warming Relief Nighttime Severe Cold Liquid before you receive any medical or dental care, emergency care, or surgery.
  • Some brands of Theraflu Warming Relief Nighttime Severe Cold Liquid contain sodium. If you are on a low-salt diet, ask your pharmacist if your brand contains sodium.
  • Use Theraflu Warming Relief Nighttime Severe Cold Liquid with caution in the ELDERLY; they may be more sensitive to its effects.
  • Caution is advised when using Theraflu Warming Relief Nighttime Severe Cold Liquid in CHILDREN; they may be more sensitive to its effects, especially excitability.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid should not be used in CHILDREN younger than 12 years old without first checking with the child's doctor; safety and effectiveness in these children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Theraflu Warming Relief Nighttime Severe Cold Liquid while you are pregnant. Theraflu Warming Relief Nighttime Severe Cold Liquid is found in breast milk. Do not breast-feed while taking Theraflu Warming Relief Nighttime Severe Cold Liquid.

Possible side effects of Theraflu Warming Relief Nighttime Severe Cold Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); confusion; dark urine; difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; mood or mental changes; pale stools; seizures; severe drowsiness; severe or persistent dizziness, nervousness, lightheadedness, or headache; severe or persistent trouble sleeping; stomach pain; tremor; vision changes; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; dark urine; hallucinations; pale stools; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of the skin or eyes.

Proper storage of Theraflu Warming Relief Nighttime Severe Cold Liquid:

Store Theraflu Warming Relief Nighttime Severe Cold Liquid at room temperature, between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Theraflu Warming Relief Nighttime Severe Cold Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Theraflu Warming Relief Nighttime Severe Cold Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Theraflu Warming Relief Nighttime Severe Cold Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Theraflu Warming Relief Nighttime Severe Cold Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.